본문 바로가기
KERD
논문KCI 등재

Equality in degrees of compactness: Schauder's theorem and $s$-numbers

1

조회

0

다운로드

0

인용

0

참고문헌

키워드

주제분류수학

초록

We investigate an extension of Schauder's theorem by studying the relationship between various $s$-numbers of an operator $T$ and its adjoint $T^*$. We have three main results. First, we present a new proof that the approximation number of $T$ and $T^*$ are equal for compact operators. Second, for non-compact, bounded linear operators from $X$ to $Y$, we obtain a relationship between certain $s$-numbers of $T$ and $T^*$ under natural conditions on $X$ and $Y$. Lastly, for non-compact operators that are compact with respect to certain approximation schemes, we prove results for comparing the degree of compactness of $T$ with that of its adjoint $T^*$.

Abstract

We investigate an extension of Schauder's theorem by studying the relationship between various $s$-numbers of an operator $T$ and its adjoint $T^*$. We have three main results. First, we present a new proof that the approximation number of $T$ and $T^*$ are equal for compact operators. Second, for non-compact, bounded linear operators from $X$ to $Y$, we obtain a relationship between certain $s$-numbers of $T$ and $T^*$ under natural conditions on $X$ and $Y$. Lastly, for non-compact operators that are compact with respect to certain approximation schemes, we prove results for comparing the degree of compactness of $T$ with that of its adjoint $T^*$.

참고문헌 (20)

  1. A. G. Aksoy, "Q-compact sets and Q-compact maps", Math. Japon, 36(1), pp.1~7 (1991)
  2. A. G. Aksoy, "On approximation schemes and compactness", Proceedings of the first conference on classical and functional analysis, pp.5~24 (2014)
  3. J. M. Almira, "Compactness and generalized approximation spaces", Numer. Funct. Anal. Optim, 23(1-2), pp.1~38 (2002)[DOI]
  4. K. Astala, "On measures of noncompactness and ideal variations in Banach spaces", Ann. Acad. Sci. Fenn. Ser. A I Math. Dissertationes, (29), pp.42~ (1980)[DOI]
  5. Y. Brudnyi, "A family of approximation spaces, in Studies in the theory of functions of several real variables, No. 2 (Russian)", pp.15~42 (1978), Yaroslav. Gos. Univ
  6. P. L. Butzer, "Approximations Prozesse und Intepolationsmethoden", B. I. Hochschulskripten, 826, 1968
  7. B. Carl, "Entropy, compactness and the approximation of operators, Cambridge Tracts in Mathematics, 98" (1990), Cambridge Univ. Press
  8. E. Dubinsky, "On λ-nuclearity", Mem. Amer. Math. Soc, (128) (1972)
  9. M. Hasumi, "The extension and the lifting properties of Banach spaces", Proc. Amer Math. Soc, 15, pp.773~775 (1964)[DOI]
  10. C. V. Hutton, "On the approximation numbers of an operator and its adjoint", Math. Ann, 210, pp.277~280 (1974)[DOI]
  11. W. B. Johnson, "On bases, finite dimensional decompositions and weaker structures in Banach spaces", Israel J. Math, 9, pp.488~506 (1971)[DOI]
  12. J. Lindenstrauss, "The Lp spaces", Israel J. Math, 7, pp.325~349 (1969)[DOI]
  13. J. Lindenstrauss, "Classical Banach spaces. I, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 92" (1977), Springer
  14. E. Oja, "Principle of local reflexivity respecting nests of subspaces and the nest approximation properties", J. Funct. Anal, 273(9), pp.2916~2938 (2017)[DOI]
  15. A. Pietsch, "Operator ideals, translated from German by the author, North-Holland Mathematical Library, 20" (1980), North-Holland
  16. A. Pietsch, "Approximation spaces", J. Approx. Theory, 32(2), pp.115~134 (1981)[DOI]
  17. A. Pietsch, "Eigenvalues and s-numbers, Cambridge Studies in Advanced Mathematics, 13" (1987), Cambridge Univ. Press
  18. F. Riesz, "¨ Uber lineare Funktionalgleichungen", Acta Math, 41(1), pp.71~98 (1916)[DOI]
  19. W. Rudin, "Functional Analysis, International Series in Pure and Applied Mathematics" (1991), McGraw-Hill, Inc
  20. V. Runde, "A new and simple proof of Schauder’s theorem", arXiv:1010.1298v8, ~ (2011)

관련 논문AI추천

이 간행물의 다른 논문 (24건)